Hide This

FREEHER HealthToolkit

HER Health Toolkit

Sign up for EmpowHER updates and you'll receive our
FREE HER Health Toolkit

Menstrual Cycle

Get Email Updates

Related Checklists

Menstrual Cycle Guide

Susan Cody HERWriter Guide

Have a question? We're here to help. Ask the Community.

ASK

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!

EmpowHER Guest

ask: I'm just finished with the first month of active BC pills and bleeding already started with nausea.

By Anonymous
 
Rate This

Today is the end of my first month of birth control pills. I haven't taken the sugar pills yet, but I'm already bleeding as if I'm on my period...or at least it seemed that way this morning. I have not had sex at all this month, and I haven't ever missed a period.

Yesterday, after I took my last active pill, I felt nauseous for a full four hours afterward (starting 15 minutes after I took it) and nearly vomited an hour after, and this morning I noticed that I was bleeding. I haven't felt nauseous much since I started the pills though, yet suddenly it got really bad. But I didn't take the pill with food, which I normally do, so could that have caused the nausea and vomiting feeling?

Also, should I be concerned that bleeding started the day before I got on the sugar pills, or is this natural for the first month? Also, is it possible that I would have few side effects the first month and they would start during the second and third months? I know breakthrough bleeding is a side effect, but I'm not sure if this is necessarily considered breakthrough bleeding or my period. Is what I'm experiencing totally normal for the first month?

Thank you!

Add a Comment1 Comments

Alison Beaver

Hi...the short answer is: everything you are experiencing is normal!

Let me explain with the longer answer...

You may begin bleeding (either spotting, breakthrough bleeding or your "period") before your sugar pills start..this is normal and to be expected with birth control pills. Most likely, as you take birth control pills longer, you will start your "period" on the same pill each time (ie, the 3rd sugar pill or last active pill). That's normal, and it's also normal if you have slight fluctuation in when your "period" begins.

Let your health care provider know after a few months if you experience too much breakthrough bleeding or spotting, as you can try different brands of pills that might work better with less side effects.

Nausea can be common if you take the pill without food. Be sure to talk to your doctor if this happens frequently, as you can try another dosage or brand of pill that does not have this side effect.

Let us know if you have any additional questions!

October 30, 2011 - 2:34pm
Image CAPTCHA
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Improved

1792 Health

Changed

694 Lives

Saved

551 Lives
16 lives impacted in the last 24 hrs Learn More

Take Our Featured Health Poll

How much money annually do you spend on health and wellness products?:
View Results